Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 13, NWS Tallahassee, FL

January 2, 202211 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 2, 2022, 7:47 PM EST for 11 counties in Georgia. It was in force for 88 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 2, 2022, 7:47 PM EST (00:47 UTC)
Expired
Jan 2, 2022, 9:15 PM EST
In force
88 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berrien County, GA, Brooks County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Grady County, GA, Lowndes County, GA, Mitchell County, GA, Thomas County, GA, Tift County, GA, Worth County, GA

The radar

The Moody AFB radar (KVAX), 56 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 9:15 PM ESTTSTM WND DMGThomasville, GAA FEW TREES AND POWERLINES DOWN IN THOMASVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 88 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 2:17 PM ESTTornado WatchSPC9 hr
Jan 2, 5:01 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2022-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2022-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

731 
WUUS52 KTAE 030047
SVRTAE
GAC019-027-071-075-087-131-185-205-275-277-321-030215-
/O.NEW.KTAE.SV.W.0013.220103T0047Z-220103T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
747 PM EST Sun Jan 2 2022

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Southeastern Decatur County in southwestern Georgia...
  Cook County in south central Georgia...
  Grady County in southwestern Georgia...
  Berrien County in south central Georgia...
  Southeastern Mitchell County in southwestern Georgia...
  Northwestern Lowndes County in south central Georgia...
  Thomas County in south central Georgia...
  Brooks County in south central Georgia...
  Colquitt County in south central Georgia...
  Tift County in south central Georgia...
  Southeastern Worth County in south central Georgia...

* Until 915 PM EST.

* At 747 PM EST, severe thunderstorms were located along a line
  extending from near Phillipsburg to 10 miles north of Quincy,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Tifton, Nashville, Moultrie, Adel, Thomasville, Cairo, Quitman,
  Pelham, Valdosta, Hahira, Sparks, Boston, Enigma, Omega, Norman
  Park, Lenox, Doerun, Ty Ty, Ochlocknee and Alapaha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EST for Big Bend of
Florida...and south central and southwestern Georgia. A Tornado Watch
also remains in effect until 1000 PM EST for south central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.

&&

LAT...LON 3098 8329 3065 8360 3070 8467 3151 8369
      3147 8315 3136 8311
TIME...MOT...LOC 0047Z 272DEG 32KT 3146 8358 3073 8456 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

42-DVD
2 follow-up statements
742 
WWUS52 KTAE 030125
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
825 PM EST Sun Jan 2 2022

GAC205-030135-
/O.CAN.KTAE.SV.W.0013.000000T0000Z-220103T0215Z/
Mitchell GA-
825 PM EST Sun Jan 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MITCHELL COUNTY
IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM EST for Big Bend of
Florida...and south central and southwestern Georgia. A Tornado Watch
also remains in effect until 1000 PM EST for south central Georgia.

LAT...LON 3098 8329 3065 8360 3070 8451 3108 8407
      3108 8401 3114 8400 3150 8358 3147 8315
      3136 8311
TIME...MOT...LOC 0125Z 278DEG 16KT 3144 8342 3070 8433 

$$

GAC019-027-071-075-087-131-185-275-277-321-030215-
/O.CON.KTAE.SV.W.0013.000000T0000Z-220103T0215Z/
Decatur GA-Cook GA-Grady GA-Berrien GA-Lowndes GA-Thomas GA-
Brooks GA-Colquitt GA-Tift GA-Worth GA-
825 PM EST Sun Jan 2 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR SOUTHEASTERN DECATUR...COOK...GRADY...BERRIEN...NORTHWESTERN
LOWNDES...THOMAS...BROOKS...COLQUITT...TIFT AND SOUTHEASTERN WORTH
COUNTIES...

At 825 PM EST, severe thunderstorms were located along a line
extending from near Unionville to 7 miles northeast of Havana, moving
east at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Tifton, Nashville, Moultrie, Adel, Thomasville, Cairo, Quitman,
Valdosta, Hahira, Sparks, Boston, Enigma, Omega, Norman Park, Lenox,
Ochlocknee, Alapaha, Pavo, Coolidge and Phillipsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EST for Big Bend of
Florida...and south central and southwestern Georgia. A Tornado Watch
also remains in effect until 1000 PM EST for south central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3098 8329 3065 8360 3070 8451 3108 8407
      3108 8401 3114 8400 3150 8358 3147 8315
      3136 8311
TIME...MOT...LOC 0125Z 278DEG 16KT 3144 8342 3070 8433 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

42-DVD
071 
WWUS52 KTAE 030200
SVSTAE

Severe Weather Statement
National Weather Service Tallahassee FL
900 PM EST Sun Jan 2 2022

GAC087-321-030210-
/O.CAN.KTAE.SV.W.0013.000000T0000Z-220103T0215Z/
Decatur GA-Worth GA-
900 PM EST Sun Jan 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR AND
SOUTHEASTERN WORTH COUNTIES IS CANCELLED...

The storms which prompted the warning have. moved out of
the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EST for Big Bend of
Florida...and south central and southwestern Georgia. A Tornado Watch
also remains in effect until 1000 PM EST for south central Georgia.

LAT...LON 3098 8329 3065 8360 3069 8435 3099 8405
      3102 8394 3111 8382 3128 8363 3150 8357
      3147 8315 3136 8311
TIME...MOT...LOC 0200Z 272DEG 12KT 3143 8332 3069 8423 

$$

GAC019-027-071-075-131-185-275-277-030215-
/O.CON.KTAE.SV.W.0013.000000T0000Z-220103T0215Z/
Cook GA-Grady GA-Berrien GA-Lowndes GA-Thomas GA-Brooks GA-
Colquitt GA-Tift GA-
900 PM EST Sun Jan 2 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EST
FOR COOK...SOUTHEASTERN GRADY...BERRIEN...NORTHWESTERN LOWNDES...
THOMAS...BROOKS...EASTERN COLQUITT AND SOUTHERN TIFT COUNTIES...

At 900 PM EST, severe thunderstorms were located along a line
extending from Enigma to 12 miles northeast of Havana, moving east at
15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Tifton, Nashville, Adel, Thomasville, Quitman, Moultrie, Valdosta,
Hahira, Sparks, Boston, Enigma, Omega, Lenox, Ochlocknee, Alapaha,
Pavo, Coolidge, Phillipsburg, Unionville and Morven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM EST for Big Bend of
Florida...and south central and southwestern Georgia. A Tornado Watch
also remains in effect until 1000 PM EST for south central Georgia.

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.

&&

LAT...LON 3098 8329 3065 8360 3069 8435 3099 8405
      3102 8394 3111 8382 3128 8363 3150 8357
      3147 8315 3136 8311
TIME...MOT...LOC 0200Z 272DEG 12KT 3143 8332 3069 8423 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 7:12 PM EST, 35 minutes earlier.

Area forecast discussion, Jan 2, 7:12 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
712 PM EST Sun Jan 2 2022

.AVIATION...
[Through 00Z Tuesday]
Line of strong thunderstorms will continue across the region
through the evening, primarily impacting KTLH and KVLD. In the
wake of the storms, low cigs and strong winds will develop as a
cold front crosses the area. The low cigs will linger into the
morning hours, especially at the northern terminals, before VFR
conditions improve by afternoon.

&&

.PREV DISCUSSION [320 PM EST]...

.NEAR TERM [Through Monday]...

A strong cold front is pushing across the area today through
tonight with strong to severe thunderstorms possible along and
ahead of it. A pretty unusual situation is expected for this time
of year (and in general) in that the system will actually
strengthen as it moves eastward across the area due to the
deepening low pressure currently over SE AL. This will cause the
low level jet to ramp up later this afternoon and evening,
increasing the severe threat and therefore tornado threat into the
evening hours. The primary severe threat will be with storms
embedded in the larger squall line, and a strong tornado cannot be
ruled out later this afternoon or evening. Locally heavy rainfall,
lightning, and hail are also threats with these storms.

Outside of thunderstorms, gusty winds are expected both ahead of
and in the wake of the cold front. Strong southerly to
southwesterly winds ahead of the front will continue to push warm,
moist Gulf air across the region and provide more fuel for storms.
Windy conditions in the wake of the front will quickly usher in a
much cooler and drier airmass tonight into Monday, with low
temperatures tonight falling into the mid 30s across SE AL and the
FL Panhandle to the upper 30s to low 40s further east. Breezy
conditions overnight will lead to wind chills in the upper 20s
across SE AL and the low to mid 30s most elsewhere. Monday is
forecast to be mostly sunny but windy and cool, with high
temperatures ranging from the upper 40s to mid 50s.

.SHORT TERM [Monday Night Through Tuesday Night]...

Monday night is forecast to be the coldest of the period with
radiational cooling allowing low temperatures to drop into the low
to mid 30s across most of the area. High temperatures begin to
rebound slowly, ranging from the mid 50s to mid 60s on Tuesday
under mostly sunny skies. Low temperatures begin to rebound
Tuesday night as easterly flow returns, with low temperatures
in the 40s.

.LONG TERM [Wednesday Through Sunday]...

The gradual warming and moistening trend continues into the long
term with high temperatures rising back into the mid 60s to low
70s by Thursday. However, the trend is short-lived as another cold
front is forecast to push through the area Thursday into Friday,
knocking high temperatures back into the low 50s to low 60s
Friday. Low temperatures drop back into the mid 30s to mid 40s
Friday night, before another warming trend kicks off to finish out
the weekend.

.MARINE...

A strong cold front will push across the waters through tonight
with severe thunderstorms possible ahead of and along it. Gusty
winds and waterspouts will be possible with these storms. Windy
conditions ahead of the storms and in the wake of the front have
prompted a Gale Warning for all waters through 7 AM Monday. Small
Craft Advisory conditions are likely to linger into Monday night
as winds and seas gradually subside. Calmer conditions are
then expected until another front passes late in the week.

.FIRE WEATHER...

A strong cold front will push through the area through tonight with
breezy conditions ahead of and behind it. Breezy transport winds will
keep dispersions elevated Monday before subsiding into Tuesday and
Wednesday. Humidity should remain well above critical thresholds.

.HYDROLOGY...

A strong cold front will push through the area through tonight
with showers and thunderstorms along and ahead of it. While
locally heavy rainfall is possible, chances for riverine or flash
flooding remain fairly low.

For coastal flooding, strong southerly winds across Apalachee Bay
will likely create coastal flooding along the Wakulla, Jefferson,
Taylor, and Dixie County coasts. Wakulla and Jefferson could see
inundation of 1 to 2 feet, and a coastal flood advisory is in
effect until through 7 AM ET Monday. Taylor and Dixie could
experience moderate coastal flooding with 2 to 4 feet of
inundation possible, and a coastal flood warning is in effect
through 7 AM ET Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   38  52  34  62  44 /  70   0   0   0   0
Panama City   37  53  36  61  48 /  70   0   0   0   0
Dothan        35  49  31  56  41 /  70   0   0   0   0
Albany        39  52  32  57  42 /  90   0   0   0   0
Valdosta      41  53  35  62  43 /  80   0   0   0   0
Cross City    45  58  38  66  47 /  70   0   0   0   0
Apalachicola  38  53  39  61  49 /  80   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 7 AM EST Monday for Coastal Dixie-
     Coastal Taylor.

     Wind Advisory until 10 AM EST Monday for Coastal Dixie-Coastal
     Franklin-Coastal Jefferson-Coastal Taylor-Coastal Wakulla.

     High Rip Current Risk through Tuesday morning for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     High Surf Advisory until 10 AM EST /9 AM CST/ Monday for Coastal
     Bay-Coastal Gulf-South Walton.

     Wind Advisory until 4 AM EST /3 AM CST/ Monday for Coastal Bay-
     Coastal Gulf-South Walton.

     Coastal Flood Advisory until 7 AM EST Monday for Coastal
     Jefferson-Coastal Wakulla.

GA...None.
AL...None.
GM...Gale Warning until 7 AM EST /6 AM CST/ Monday for Apalachee Bay
     or Coastal Waters From Keaton Beach to Ochlockonee River FL
     out to 20 Nm-Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
     River to Keaton Beach FL out 20 NM-Coastal waters from
     Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
     from Mexico Beach to Okaloosa Walton County Line FL out 20
     NM-Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Mexico Beach FL from 20
     to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
     Line FL from 20 to 60 NM.

&&

NEAR TERM...Merrifield
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Camp
MARINE...Merrifield
FIRE WEATHER...Merrifield
HYDROLOGY...Merrifield

In the hours before

Local storm report, Jan 2, 6:14 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
614 PM EST SUN JAN 2 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     MARINE TSTM WIND 1 NNE JONES HOMESTEAD   29.78N 85.28W
01/02/2022  M39 MPH          GULF               FL   MESONET

&&

JM
Special weather statement, Jan 2, 6:44 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
644 PM EST Sun Jan 2 2022

FLZ011>014-016-026-112-114-030030-
Coastal Bay FL-Liberty FL-Gadsden FL-Inland Bay FL-Calhoun FL-
Inland Gulf FL-Jackson FL-Coastal Gulf FL-
644 PM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of southeastern Jackson,
northwestern Gulf, southeastern Bay and Calhoun Counties in the
Panhandle of Florida, western Gadsden and northwestern Liberty
Counties in Big Bend of Florida through 730 PM EST/630 PM CST/...

At 644 PM EST/544 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chattahoochee to 19
miles southwest of Tyndall Air Force Base. Movement was east at 45
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Panama City, Callaway, Blountstown, Quincy, Springfield, Mexico
Beach, Greensboro, Stonemill Creek, Tyndall Air Force Base,
Chattahoochee, Orange, Parker, Wewahitchka, Sneads, Gretna, Bristol,
Altha, Rock Bluff, Clarksville and Ocheesee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST/800 PM CST/ for
Big Bend of and the Panhandle of Florida...and southwestern Georgia.

&&

LAT...LON 3078 8492 3071 8486 3069 8447 2986 8546
      3004 8575
TIME...MOT...LOC 2344Z 255DEG 38KT 3076 8491 2991 8584

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jan 2, 6:47 PM EST, 1 hour before
Special Weather Statement
National Weather Service Tallahassee FL
647 PM EST Sun Jan 2 2022

GAZ127>131-148-030030-
Berrien GA-Tift GA-Worth GA-Irwin GA-Turner GA-Ben Hill GA-
647 PM EST Sun Jan 2 2022

...A strong thunderstorm will impact portions of Irwin, northwestern
Berrien, southern Turner, Tift, south central Ben Hill and
southeastern Worth Counties through 730 PM EST...

At 647 PM EST, Doppler radar was tracking a strong thunderstorm near
Poulan, or near Sylvester, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fitzgerald, Sylvester, Tifton, Ashburn, Ocilla, Enigma, Omega,
Poulan, Ty Ty, Mystic, Unionville, Phillipsburg, Terrell, Sycamore,
Sumner, Minton, Eldorado, Scooterville, Gladys and Tempy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST for south central
Georgia.

&&

LAT...LON 3132 8328 3132 8344 3135 8343 3135 8344
      3133 8346 3133 8371 3132 8372 3132 8376
      3133 8376 3133 8382 3153 8387 3171 8367
      3173 8314
TIME...MOT...LOC 2347Z 255DEG 38KT 3146 8376

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jan 2, 7:20 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
720 PM EST Sun Jan 2 2022

GAZ130-131-030100-
Irwin GA-Ben Hill GA-
720 PM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of Irwin and Ben Hill
Counties through 800 PM EST...

At 720 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Fitzgerald to 6 miles northeast of
Unionville. Movement was east at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fitzgerald, Ocilla, Mystic, Lulaville, Osierfield, Fitzgerald
Municipal A/P, Wray, Bowens Mill, Pinetta, Red Bluff, Ashton and
Queensland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST for south central
Georgia.

&&

LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
      3155 8306 3149 8311 3147 8317 3148 8335
      3149 8338 3153 8340 3156 8342 3183 8329
      3185 8325 3185 8318 3183 8314 3181 8313
      3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 0020Z 248DEG 42KT 3179 8326 3148 8341

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jan 2, 7:26 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
726 PM EST Sun Jan 2 2022

FLZ013>016-026-112-114-030130-
Coastal Bay FL-Inland Franklin FL-Liberty FL-Gadsden FL-Calhoun FL-
Inland Gulf FL-Coastal Gulf FL-
726 PM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of Gulf, southeastern
Bay and eastern Calhoun Counties in the Panhandle of Florida,
Gadsden, Liberty and northwestern Franklin Counties in Big Bend of
Florida through 830 PM EST/730 PM CST/...

At 726 PM EST/626 PM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Chattahoochee to near
Tyndall Air Force Base. Movement was east at 45 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midway, Quincy, Blountstown, Havana, Port St. Joe, Mexico Beach,
Greensboro, Stonemill Creek, Chattahoochee, Tyndall Air Force Base,
Orange, Wewahitchka, Gretna, Bristol, Rock Bluff, Honeyville, Jewel
Fire Tower, Juniper, Douglas City and Abe Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST/800 PM CST/ for
Big Bend of and the Panhandle of Florida.

&&

LAT...LON 2970 8546 2988 8549 2995 8559 3012 8543
      3010 8539 3016 8539 3061 8495 3062 8491
      3071 8485 3068 8429 3064 8430 3058 8437
      3053 8439 3046 8446 3041 8462 3033 8472
      3032 8470 3026 8474 3023 8469 2959 8532
TIME...MOT...LOC 0026Z 256DEG 38KT 3070 8481 2998 8554

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jan 2, 7:31 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
731 PM EST Sun Jan 2 2022

GAZ127-129-131-145>148-156>158-030130-
Berrien GA-Tift GA-Worth GA-Decatur GA-Colquitt GA-Irwin GA-
Mitchell GA-Cook GA-Grady GA-Thomas GA-
731 PM EST Sun Jan 2 2022

...Strong thunderstorms will impact portions of southeastern Decatur,
northwestern Cook, Grady, southern Irwin, northwestern Berrien,
southeastern Mitchell, northern Thomas, Colquitt, Tift and
southeastern Worth Counties through 830 PM EST...

At 731 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ty Ty to 11 miles north of Quincy.
Movement was east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tifton, Moultrie, Thomasville, Cairo, Pelham, Ocilla, Enigma, Omega,
Norman Park, Lenox, Doerun, Ty Ty, Ochlocknee, Alapaha, Coolidge,
Whigham, Phillipsburg, Unionville, Riverside and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EST for south central
and southwestern Georgia.

&&

LAT...LON 3155 8307 3147 8315 3145 8314 3104 8367
      3104 8373 3099 8374 3068 8413 3071 8473
      3157 8362 3161 8306
TIME...MOT...LOC 0031Z 268DEG 28KT 3153 8361 3073 8464

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:20 PM ESTSpecial Weather StatementTAEBen Hill, Irwin40 min
Jan 2, 7:31 PM ESTSpecial Weather StatementTAEColquitt, Grady, Thomas, Tift59 min
Jan 2, 9:09 PM ESTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Grady, Lowndes and 1 more96 min
Jan 2, 9:13 PM ESTAreal Flood AdvisoryTAEBen Hill, Irwin, Tift, Turner2 hr
Jan 2, 10:31 PM ESTSevere Thunderstorm WarningTAEBrooks, Lowndes50 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.